MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. SURE PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. SURE PACK; GENERAL SURGERY TRAY
Model Number 89-7577
Medical Device Problem Codes Material Separation (1562); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause: the gauze contained within the convenience kit is supplied to deroyal by (b)(4) a supplier corrective action request (scar) was sent to (b)(4) as well as pictures of the reported event.In its response, (b)(4) stated the photo showed that the product may have suffered redundant cutting or slitting.The slitting worker forgot to remove the redundant slitting knives when changing the slitting specifications, and the error may have gone unnoticed during folding, allowing defective products to flow through normal production line.Corrective action: in its scar response, the vendor stated a new requirement was added to the operation procedure that, when changing the slitting specifications, the slitting process cannot start until the assigned person has checked and confirmed the slitting width and position of the slitting knives to prevent errors.Workers have been trained on the new requirement.Investigation summary an internal complaint (b)(4) was received indicating a convenience kit (part 89-7577, lot 50404636) gauze that was separating, creating a risk to the patient.A photo of the defective component was provided to deroyal and shows the separation occurring lengthwise in the middle of the gauze.A sample was returned.However, by the time a sample was available, the investigation was completed with the photo initially provided.The work order for the finished good kit was reviewed for discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of materials for the finished good was reviewed and raw material 5-19928 was identified as the affected component.This gauze is supplied to deroyal by (b)(4).This material comes to deroyal in bulk with stacks of (b)(4) bundled together.These stacks are not unbundled at any time during kit assembly.The defect seen in the customer's photo would not have been observed by deroyal's personnel during assembly.The 2017-2019 scar and supplier notification letter logs were reviewed for similar issues.While past complaints were observed for the reported raw material, no issues similar to the one reported were observed.However, due to the nature of the reported incident, a scar was issued to (b)(4).The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
The 4-x4 gauze contained in the convenience kit were separating, creating the opportunity to separate inside the body cavity with a potential count error or retained gauze in the body cavity.

Brand Name
SURE PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key9155907
Report Number3005011024-2019-00014
Device Sequence Number16685555
Product Code LRO
UDI-Device Identifier50749756740512
UDI-Public50749756740512
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-7577
Device Lot Number50404636
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1